Prime Decomposition Problem for Several Kinds of Regular Codes

  • Kieu Van Hung
  • Do Long Van
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4281)


Given a class C of codes. A regular code in C is called prime if it cannot be decomposed as a catenation of at least two non-trivial regular codes in C. The prime decomposition problem for the class C of codes consists in decomposing regular codes in C into prime factors in C. In this paper, a general approach to this problem is proposed, by means of which solutions for the prime decomposition problem are obtained, in a unified way, for several classes of codes. These classes are all subclasses of prefix codes and can be defined by binary relations.


Code invariant relation prime decomposition problem 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Berstel, J., Perrin, D.: Theory of Codes. Academic Press, New York (1985)zbMATHGoogle Scholar
  2. 2.
    Czyzowicz, J., Fraczak, W., Pelc, A., Rytter, W.: Linear-time prime decomposition of regular prefix codes. Int. J. Found. Comput. Sci. 14, 1019–1032 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Han, Y.-S., Wang, Y., Wood, D.: Infix-free regular expressions and languages. Int. J. Found. Comput. Sci. 17, 379–394 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Han, Y.-S., Wood, D.: Outfix-free regular languages and prime outfix-free decomposition. In: Van Hung, D., Wirsing, M. (eds.) ICTAC 2005. LNCS, vol. 3722, pp. 96–109. Springer, Heidelberg (2005)CrossRefGoogle Scholar
  5. 5.
    Hung, K.V.: On maximality for some kinds of codes over two-letter alphabets. Acta Math. Vietnam. 31, 17–30 (2006)zbMATHMathSciNetGoogle Scholar
  6. 6.
    Hung, K.V., Huy, P.T., Long Van, D.: On some classes of codes defined by binary relations. Acta Math. Vietnam. 29, 163–176 (2004)zbMATHMathSciNetGoogle Scholar
  7. 7.
    Hung, K.V., Huy, P.T., Long Van, D.: Codes concerning roots of words. Vietnam J. Math. 32, 345–359 (2004)zbMATHMathSciNetGoogle Scholar
  8. 8.
    Hung, K.V., Khang, N.Q.: An embedding algorithm for supercodes and sucypercodes. Vietnam J. Math. 33, 119–206 (2005)Google Scholar
  9. 9.
    Hopcroft, J., Ullman, J.: Formal Languages and Their Relation to Automata. Addison-Wesley Publishing Company, MA (1969)zbMATHGoogle Scholar
  10. 10.
    Ito, M., Jürgensen, H., Shyr, H., Thierrin, G.: Outfix and infix codes and related classes of languages. J. Comput., Syst. Sci. 43, 484–508 (1991)zbMATHCrossRefGoogle Scholar
  11. 11.
    Ito, M., Thierrin, G.: Congruences, infix and cohesive prefix codes. Theoret. Comput. Sci. 136, 471–485 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Jürgensen, H., Konstantinidis, S.: Codes. In: Rozenberg, G., Salomaa, A. (eds.) Handbook of Formal Languages, pp. 511–607. Springer, Heidelberg (1997)Google Scholar
  13. 13.
    Mateescu, A., Salomaa, A., Yu, S.: On the decomposition of finite languages, Technical Report 222, TUCS (1998)Google Scholar
  14. 14.
    Mateescu, A., Salomaa, A., Yu, S.: Factorizations of languages and commutativity conditions. Acta Cyber 15, 339–351 (2002)zbMATHMathSciNetGoogle Scholar
  15. 15.
    Shyr, H.: Free Monoids and Languages. Hon Min Book Company, Taichung (1991)zbMATHGoogle Scholar
  16. 16.
    Long Van, D.: On a class of hypercodes. In: Ito, M., Imaoka, T. (eds.) Words, Languages and Combinatorics III, pp. 171–183. World Scientific, Singapore (2003)CrossRefGoogle Scholar
  17. 17.
    Long Van, D., Hung, K.V.: An approach to the embedding problem for codes defined by binary relations. In: Proceedings of CAI, Greece, pp. 111–127 (2005)Google Scholar
  18. 18.
    Long Van, D., Hung, K.V.: Characterizations of some classes of codes defined by binary relations. In: Subramanian, K.G., Rangarajan, K., Mukund, M. (eds.) Formal Models, Languages and Applications, vol. 66, pp. 391–410. World Scientific, Singapore (2006)CrossRefGoogle Scholar
  19. 19.
    Long Van, D., Van Hung, K., Huy, P.T.: Codes and length-increasing transitive binary relations. In: Van Hung, D., Wirsing, M. (eds.) ICTAC 2005. LNCS, vol. 3722, pp. 29–48. Springer, Heidelberg (2005)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Authors and Affiliations

  • Kieu Van Hung
    • 1
  • Do Long Van
    • 2
  1. 1.Hanoi Pedagogical University No. 2Vietnam
  2. 2.Institute of MathematicsVASTVietnam

Personalised recommendations